Vol. 6, No. 4, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
This article is available for purchase or by subscription. See below.
Restriction and spectral multiplier theorems on asymptotically conic manifolds

Colin Guillarmou, Andrew Hassell and Adam Sikora

Vol. 6 (2013), No. 4, 893–950
Abstract

The classical Stein–Tomas restriction theorem is equivalent to the fact that the spectral measure dE(λ) of the square root of the Laplacian on n is bounded from Lp(n) to Lp (n) for 1 p 2(n + 1)(n + 3), where p is the conjugate exponent to p, with operator norm scaling as λn(1p1p)1 . We prove a geometric, or variable coefficient, generalization in which the Laplacian on n is replaced by the Laplacian, plus a suitable potential, on a nontrapping asymptotically conic manifold. It is closely related to Sogge’s discrete L2 restriction theorem, which is an O(λn(1p1p)1 ) estimate on the Lp Lp operator norm of the spectral projection for a spectral window of fixed length. From this, we deduce spectral multiplier estimates for these operators, including Bochner–Riesz summability results, which are sharp for p in the range above.

The paper divides naturally into two parts. In the first part, we show at an abstract level that restriction estimates imply spectral multiplier estimates, and are implied by certain pointwise bounds on the Schwartz kernel of λ-derivatives of the spectral measure. In the second part, we prove such pointwise estimates for the spectral measure of the square root of Laplace-type operators on asymptotically conic manifolds. These are valid for all λ > 0 if the asymptotically conic manifold is nontrapping, and for small λ in general. We also observe that Sogge’s estimate on spectral projections is valid for any complete manifold with C bounded geometry, and in particular for asymptotically conic manifolds (trapping or not), while by contrast, the operator norm on dE(λ) may blow up exponentially as λ when trapping is present.

PDF Access Denied

Warning:  We have not been able to recognize your IP address 54.81.110.114 as that of a subscriber to this journal. Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recommendation form.

Or, visit our subscription page for instructions on purchasing a subscription. You may also contact us at contact@msp.org or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
restriction estimates, spectral multipliers, Bochner–Riesz summability, asymptotically conic manifolds
Mathematical Subject Classification 2010
Primary: 35P25, 42BXX
Secondary: 58J50, 47A40
Milestones
Received: 1 December 2011
Revised: 23 August 2012
Accepted: 23 September 2012
Published: 21 August 2013
Authors
Colin Guillarmou
DMA, U.M.R. 8553 CNRS
École Normale Supérieure
45 rue d’Ulm
75005 Paris CEDEX 05
France
Andrew Hassell
Department of Mathematics
Australian National University
Canberra ACT 0200
Australia
Adam Sikora
Department of Mathematics
Macquarie University
Sydney NSW 2109
Australia